It's been a while since I was personally put on this medication. I was having migranes so bad that I had to block out all light and noise. When I was reading for a college class once the words some faded away and some I could still see but not enough to make out what I was trying to read. Eventually I gave up and I was being seen by a Neurologist at the time. We tryed several different medications until finally she settled on Imitrex. I asked "Are there any dangerous side effects." To which she replyed "No." So I took it because I trusted my doctor and what she said. About six months later when she told me I might have cluster migranes sometimes because I was having one in her office, it might happen at first. But that I should keep taking the medicine. My sister who was 12 at the time took the paper that you get with the medicine and read it and was like "Humm sis this can cause death!" I said "But I asked the doctor and she said no bad side effects." My mother checked it over because as you can well know if you've ever had a migrane, reading anything is simply out of the question. In a month I went from having a migrane every week to having one almost every other day, sometimes everyday. I went off all the medication without the doctors okay and she was very upset. I told her that I simply would not take a medicine that made me that sick all the time. Later on we found out I had a hormone imbalance that could have been found with a test and with a doctor that listened to my symptoms. A medicine I'd been put on for the Endometrosis was messing up my hormones and once I got a low dosage birthcontrol pill it subsided. I have a migrane about once every three months if that and I take a higher dosage Tylenol for it and it keeps it from being so bad and makes it tolerable. So if you have migranes I would suggest that before you try these powerful drugs you look into the tests that can be done to find out what is wrong. Sometimes the problem is underlying and can be sought out for proper treatment. I'm not a doctor so I can't advise anyone of proper medicine to take, everyones body is different. I don't do well with NSaids so I take the tylenol, for someone else something else might work better. The idea is to get a good doctor that you can communicate well with. And be honest, tell them everything, aches, pains, etc... Something that might seem significant to us, could be a arrow pointing to what is wrong. My advice is not to take this drug unless you are instructed to by a trained professional that has done the proper testing and to be wise, your body speaks to you if you listen. I for one, will never take Imitrex again.
Gravois Mills, MO